What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 12, 1:27 AM EST, 57 minutes earlier.
Area forecast discussion, Jul 12, 1:27 AM EST, 57 minutes before
Area Forecast Discussion
National Weather Service Miami FL
227 AM EDT Fri Jul 12 2019
.AVIATION...
A rather active night hours at all taf sites as two lines of
storms developed shortly after midnight, one across APf and the
other just east of MIA and northward through FXE, requiring
several amendments. By 215 AM seems PBI will be the next terminal
affected by this line of storms, although the individual cells
are now rapidly dissipating. The next round of storms is expected
later today as daytime heating provides additional low level
instability for enhanced convection. VCTS are in place from 17-18Z
with possible TEMPOS required for periods of MVFR/IFR conditions.
Winds will vary in direction and speed near the remaining storms,
but in general will continue variable and light through around
15Z when the flow turns more SE at around 10-12kt.
&&
.PREV DISCUSSION... /issued 725 PM EDT Thu Jul 11 2019/
AVIATION...
Winds will become light and variable tonight over the taf sites
along with dry weather. The only exception is at KAPF where there
could be a few showers around the taf site until 03Z tonight. The
ceiling and vis should also remain in VFR conditions tonight.
UPDATE...
Showers and thunderstorms should continue to wind down over inland
areas this evening as the daytime heat is dwindling. Chances will
still exist across the coastal waters overnight. Very little
change to the ongoing forecast except some slight adjustments to
POPs and sky cover to account for trends. The current forecast is
in good shape.
PREV DISCUSSION... /issued 402 PM EDT Thu Jul 11 2019/
DISCUSSION...
TONIGHT : Scattered showers and thunderstorms will be possible
throughout the evening and overnight hours. Highest chances look
to be across the interior/Lake region this evening transitioning
over the local waters overnight into early tomorrow morning due to
deep southerly flow across the region and lingering moisture. GFS
forecast derived PW's will be 2.00+ inches overnight before
tapering off into the 1.70 to 1.95 inch range Friday. Overnight
lows are forecast to be in the low to mid 70s across the interior
and Lake regions with mid to upper 70s along both coasts.
SHORT TERM (Friday through Sunday): All eyes continue to focus on
Tropical Storm Barry. As of 2:00 PM EDT, the National Hurricane
Center (NHC) mentions that Tropical Storm Barry continues to move
westward with a northward turn expected Friday. Moisture channel
imagery and visible satellite imagery depict Tropical Storm Barry
in the Gulf. A consensus of the Global Forecast Models (and their
ensembles) track this developing system west into the north
central Gulf during this period with no concern to South Florida.
In other news, POPs look to generally be less than 30 to 40%
Friday through the weekend, with the higher chances across the
interior region and west coast. This is due to a combination of
things...
1. High pressure in the Atlantic continues to strengthen and build
across the region
2. Tropical Storm Barry pulls westward, dragging the best pool of
moisture with it
3. The Saharan Air Layer (SAL) arrives (greatest concentration
is forecast to be Friday and Saturday with a gradual progression
northward Saturday evening into Sunday)
4. Typical summertime pattern resumes
The primary hazards with thunderstorms during this time frame
would include frequent lightning and gusty winds. Depending on the
SAL, microphysical effects of dust aerosols would shift the
precipitation size spectrum from heavy precipitation to light
precipitation, so this would need to be monitored.
Outside of the mentioned thunderstorm concerns, temperatures
appear fairly seasonal with overnight lows in the 70s to around 80
giving way to afternoon high temperatures mostly in the low to mid
90s. Will have to keep an eye on heat indices for Friday and
Saturday as values could approach 107 to 109.
LONG TERM (Monday through Thursday): Ridging should mostly prevail
from the eastern Gulf of Mexico towards the western Atlantic,
although there are some model differences in handling an offshore
moving trough towards the end of this period. GFS and ECMWF
continue to conflict on the timing and location of this trough, so confidence
remains low at this time. Because of that, there could be an
increase in showers/thunderstorm coverage mid-week but capped
POPs at 30% for the time being. Seasonally warm temperatures are
likely to continue.
MARINE...
Initial S winds will shift from the SE early Friday
morning and stay SE throughout the weekend as high pressure
builds across the western Atlantic. For the outer Gulf waters,
SCEC conditions are possible tonight before winds weaken by
tomorrow morning. Otherwise, winds should stay below SCEC
conditions. Seas of 3 feet or less will occur throughout the
forecast period, though the outer Gulf waters could see seas up
to 4 feet through Saturday. Isolated showers and thunderstorms
are possible each day, so keep in mind that winds and waves could
be locally higher in and around any shower or thunderstorm.
AVIATION...
Showers and thunderstorms have moved through the east coast this
morning and cleared the taf sites. The airmass has been worked
over and will limit further potential of storms. Still some
isolated SHRA/TSTM possible but low chance to occur near terminal
at this time. Storms are still possible for KAPF this afternoon
with MVFR/IFR near or in any storms. Winds will remain
S/SE across the area this afternoon and evening. L/V winds
overnight. Winds increase out of SE tomorrow morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 92 78 92 79 / 40 20 20 10
Fort Lauderdale 91 79 91 79 / 20 10 20 20
Miami 92 79 92 79 / 20 10 20 20
Naples 90 76 92 76 / 30 10 40 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
AVIATION...17/AR
Hazardous weather outlook, Jul 11, 7:48 PM EST, 6 hours 36 minutes before
Hazardous Weather Outlook for South Florida...CORRECTED
National Weather Service Miami FL
848 PM EDT Thu Jul 11 2019
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
121200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
848 PM EDT Thu Jul 11 2019
...MODERATE RISK OF RIP CURRENTS WEST COAST BEACHES...
...ISOLATED/SCATTERED STORMS POSSIBLE COASTAL WATERS...
This hazardous weather outlook is for South Florida.
.DAY ONE...TONIGHT
RIP CURRENTS: There is a Moderate Risk of Rip Currents along the
west coast beaches of South Florida.
Thunderstorms: Isolated to scattered thunderstorms are possible over
the Atlantic and Gulf waters of South Florida including the a few
thunderstorms over the west coast metro areas. The primary impacts
from the thunderstorms will be lightning strikes.
Waterspouts: There is a slight chance of waterspouts over the
coastal waters of South Florida.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
Scattered showers and thunderstorms will favor interior and
Gulf areas during the weekend. Primary concerns will be occasional
lightning strikes, gusty winds and brief periods of heavy rain.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
Baxter
In the hours before
Local storm report, Jul 11, 8:24 PM EST, 6 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIAMI FL
924 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM MARINE TSTM WIND 7 SSE PRINCETON 25.43N 80.32W
07/11/2019 M42 MPH AMZ630 FL MESONET
WEATHERFLOW STATION XTKY MEASURED A 42 MPH WIND GUST
(37 KTS) AT 1030 AM.
1115 AM TSTM WND GST 15 W WESTON 26.14N 80.63W
07/11/2019 M47 MPH BROWARD FL MESONET
BSO ALLIGATOR ALLEY STATION MEASURED A 47 MPH (41 KNOT)
GUST WITH A CLUSTER OF THUNDERSTORMS THAT CROSSED I-75.
&&
EVENT NUMBER MFL1900116 MFL1900115
BNBSpecial weather statement, Jul 11, 11:10 PM EST, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Miami FL
1210 AM EDT Fri Jul 12 2019
FLZ066-069-070-120500-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
1210 AM EDT Fri Jul 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER AND WEST
CENTRAL HENDRY COUNTIES UNTIL 100 AM EDT...
* At 1210 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Golden Gate Estates, moving
north at 30 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Naples, Ave Maria, Golden Gate Estates, Immokalee, Naples Park,
Felda, Orangetree, Golden Gate, East Naples, Big Corkscrew Island,
West Toll Gate On Alligator Alley, Vineyards, North Naples, Lely
Resort, Pelican Bay, Corkscrew Swamp Sanctuary, Lely, Sunniland,
Bunker Hill and Intersection I-75 And Everglades Blvd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2633 8182 2632 8182 2632 8166 2642 8166
2642 8156 2657 8157 2658 8156 2658 8132
2614 8132 2612 8162 2608 8181 2633 8184
TIME...MOT...LOC 0410Z 184DEG 27KT 2625 8167
ARSpecial weather statement, Jul 11, 11:28 PM EST, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Miami FL
1228 AM EDT Fri Jul 12 2019
FLZ069-070-120500-
Coastal Collier County FL-Inland Collier County FL-
1228 AM EDT Fri Jul 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
100 AM EDT...
* At 1228 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Royal Palm Hammock, or 10 miles
south of Golden Gate Estates, moving north at 30 mph.
* Wind gusts up to 50 mph possible with this storm.
* Locations impacted include...
Naples, Marco Island, Belle Meade, Marco Island Airport, Naples
Manor, Lely Resort, Royal Palm Hammock, South Blocks Golde, Rookery
Bay Aquatic Preserve, Fakahatchee Strand State Preserve, Picayune
Strand State Forest, Goodland, Port Of The Island, Fiddlers Creek,
Key Marco and Cape Romano Aquatic Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2587 8147 2590 8173 2608 8180 2612 8160
2614 8132
TIME...MOT...LOC 0428Z 184DEG 26KT 2607 8161
ARSpecial weather statement, Jul 12, 12:04 AM EST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Miami FL
104 AM EDT Fri Jul 12 2019
FLZ069-070-120545-
Coastal Collier County FL-Inland Collier County FL-
104 AM EDT Fri Jul 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER COUNTY UNTIL
145 AM EDT...
* At 104 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Golden Gate Estates, moving
north at 25 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Ave Maria, Golden Gate Estates, Immokalee, Orangetree, Golden Gate,
Lely Resort, Big Corkscrew Island, West Toll Gate On Alligator
Alley, Naples Manor, Belle Meade, Corkscrew Swamp Sanctuary, Lely,
South Blocks Golde, Sunniland, Picayune Strand State Forest, Bunker
Hill, Intersection I-75 And Everglades Blvd, Miles City and Lake
Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2632 8171 2632 8166 2642 8166 2642 8156
2646 8156 2647 8132 2606 8132 2605 8173
TIME...MOT...LOC 0504Z 184DEG 21KT 2618 8155
ARSpecial weather statement, Jul 12, 2:20 AM EST, 4 minutes before
Special Weather Statement
National Weather Service Miami FL
320 AM EDT Fri Jul 12 2019
FLZ071>074-173-120800-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
320 AM EDT Fri Jul 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTH
CENTRAL BROWARD COUNTIES UNTIL 400 AM EDT...
* At 320 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Intersection Krome And Kendall
Drive, or 7 miles west of Kendall, moving north at 20 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Hialeah, Pembroke Pines, Miramar, Davie, Kendall, Doral, Miami
Lakes, Hialeah Gardens, Pinecrest, Sweetwater, Medley, Westchester,
Richmond West, Fountainbleau, Richmond Heights, Country Walk,
Kendale Lakes, Palm Springs North, Pennsuco and Zoo Miami.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2560 8033 2560 8077 2604 8068 2604 8032
TIME...MOT...LOC 0720Z 184DEG 19KT 2569 8047
AR